MRIMS Journal of Health Sciences

ORIGINAL ARTICLE
Year
: 2015  |  Volume : 3  |  Issue : 3  |  Page : 196--199

Assessment of the causality of drug induced cutaneous manifestations


Janardan Upadhyay1, B Raghvendra Rao2 
1 Consultant Dermatologist, Malla Reddy Institute of Medical Sciences, Hyderabad, India
2 Professor, Department of Dermatology, Venereology, and Leprosy, Malla Reddy Institute of Medical Sciences, Hyderabad, India

Correspondence Address:
B Raghvendra Rao
Professor, Department of Dermatology, Venereology, and Leprosy, Malla Reddy Institute of Medical Sciences, Hyderabad
India

Background: A wide spectrum of cutaneous manifestations ranging from Maculopapular rash to severe Toxic Epidermal Necrolysis (TEN) can be produced by different classes of drugs. Some severe ACDRs may result in serious morbidity and even death. Objective: To assess the causality and identify the offending drug. Methods: The present hospital based study was carried out for a period of one year at Mahatma Gandhi Memorial Hospital, Warangal. The study subjects were those who had adverse cutaneous drug reactions. Patients willing to participate in the study with ACDR were included. Any cases with doubtful drug reaction were excluded. Complete history was taken and detailed clinical examination was done. Regular follow up of cases was done. Data was entered in the Microsoft Excel Worksheet and analyzed. Results: Maculopapular rash and FDE were commonly caused by Antibiotics, while urticaria was due to NSAIDs and Acneiform eruptions was caused by Steroids. Severe Cutaneous Adverse Reactions (SCARs) was seen in 7 patients. Amongst SCARs, SJS followed by TEN and AGEP was seen in 4, 2 and 1 case respectively. Antibiotics were the commonest offending agent for SCARs. Antimicrobials were the commonest offending group of drugs responsible for the adverse cutaneous drug reactions; however when individual drugs were considered, Diclofenac was leading drug followed by Amoxicillin and Phenytoin. Commonest reaction caused by NSAIDs was Urticaria followed by Maculopapular rash. Antiepileptics and Antipsychotics commonly caused Maculopapular rash whereas FDE was commonly seen with Antibiotics. Acneiform eruption was commonly caused by Systemic Steroids followed by SSRIs. Conclusion: Antimicrobials as a group were the most common offending agents. However, when individual drugs were taken into considerations then Diclofenac (15%) followed by Amoxicillin (9%) and Phenytoin (8%) in the order were the offending drugs.


How to cite this article:
Upadhyay J, Rao B R. Assessment of the causality of drug induced cutaneous manifestations.MRIMS J Health Sci 2015;3:196-199


How to cite this URL:
Upadhyay J, Rao B R. Assessment of the causality of drug induced cutaneous manifestations. MRIMS J Health Sci [serial online] 2015 [cited 2021 Sep 17 ];3:196-199
Available from: http://www.mrimsjournal.com/article.asp?issn=2321-7006;year=2015;volume=3;issue=3;spage=196;epage=199;aulast=Upadhyay;type=0